So I had my first vomiting session with Gleevec last night. Mostly I've been able to get through the nausea, it's generally mild enough that I don't need to actually vomit - Also, since I've been taking it late at night around 2-3 hours after eating dinner, I have had no nausea at all. Problem last night was I didn't eat enough at dinner and then decided about half an hour after my meds that I was hungry, so I had a small snack (bread and half a cup of soup). Cue vomiting. Lesson learned.
I now have a face full of petechiae, which looks pretty awful, it seems to be the worst around my eyes and chin. Ugh. I know it will go away in a few days, as I frequently get these marks all over me - often on my hands or anywhere that my skin gets accidently rubbed or bumped.
Anyway, so this brings me to my actual question - Has anyone received any information from their doctors about this? I know some of you have experienced petechiae before, and generally we are told that it is not a problem, but what I want to know is, if it is caused by dysfunctional platelets (i.e., mine are at normal levels currently - 180) am I at increased risk of bleeding elsewhere? And/or does it mean my blood vessels are somehow weaker? I am wondering if it can have this effect close to the skin, am I at a higher risk for internal bleeding as well, or does it only affect the smallest blood vessels (e.g., closest to the skin)?